Alert archive / Oklahoma / Tornado Warnings in 2005
Tornado Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 5, 2005, 6:57 PM CDT for Pushmataha County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 6:57 PM CDT (23:57 UTC)
- Expired
- Apr 5, 2005, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KTSA 052358 TORTSA OKC127-060045- /O.NEW.KTSA.TO.W.0017.050405T2357Z-050406T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 657 PM CDT TUE APR 5 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 745 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED 3 MILES WEST OF NASHOBA...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3451 9538 3436 9525 3452 9496 3470 9502 $$
2 follow-up statements
000 WWUS54 KTSA 060017 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 717 PM CDT TUE APR 5 2005 OKC127-060045- /O.CON.KTSA.TO.W.0017.000000T0000Z-050406T0045Z/ PUSHMATAHA OK- 717 PM CDT TUE APR 5 2005 ...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR PUSHMATAHA COUNTY... AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED OVER FAR NORTHEAST PUSHMATAHA COUNTY...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3468 9508 3453 9508 3455 9494 3470 9494 $$
000 WWUS54 KTSA 060042 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 742 PM CDT TUE APR 5 2005 OKC127-060052- /O.EXP.KTSA.TO.W.0017.000000T0000Z-050406T0045Z/ PUSHMATAHA OK- 742 PM CDT TUE APR 5 2005 ...THE TORNADO WARNING FOR PUSHMATAHA COUNTY EXPIRES AT 745 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. LAT...LON 3468 9508 3453 9508 3455 9494 3470 9494 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:44 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 5, 6:44 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 644 PM CDT TUE APR 5 2005 .MESOSCALE DISCUSSION... RADAR DATA SHOWS THE DRYLINE REMAINS STALLED FROM WESTERN OSAGE COUNTY INTO WESTERN OKFUSKEE COUNTY AND ON SOUTH TO THE RED RIVER. THE ATMOSPHERE IS BEGINNING TO RECOVER AHEAD OF THE DRY LINE WITH POCKETS OF SURFACE BASED LIFTED INDICES OF -3 TO -5 NOW INPLACE. SATELLITE LOOPS SUGGEST THAT LIFT AND COLDER AIR ALOFT IS APPROACHING THE DRYLINE AND NEW STORM DEVELOPMENT IS BECOMING INCREASINGLY LIKELY. DEEP LAYER SHEAR WILL BE WEAKENING NEAR THE DRYLINE...BUT STILL SUPPORTIVE OF SOME SUPERCELL STRUCTURE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 5, 3:30 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE APR 5 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
330 PM CDT TUE APR 5 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....SOUTHEAST OKLAHOMA
ONSET....AFTER 300 PM.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 300 PM.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=60.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
THUNDERSTORMS HAVE ERUPTED THIS AFTERNOON ALONG AND AHEAD OF A
DRYLINE MOVING FROM CENTRAL OKLAHOMA INTO EASTERN OKLAHOMA. THE
THUNDERSTORMS WERE QUICKLY FORMING INTO A SQUALL LINE THAT WILL
TRACK EASTWARD ACROSS THE AREA THROUGH THE EVENING WITH THE THREAT
FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST
TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY
EVENING WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.
THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY
DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 5, 6:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 7 N WILBURTON 35.02N 95.31W
04/05/2005 0.88 INCH LATIMER OK PARK/FOREST SRVC
&&
SFPLocal storm report, Apr 5, 6:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 3 NW CENTRAILIA 36.83N 95.37W
04/05/2005 0.88 INCH CRAIG OK PUBLIC
&&
SFPLocal storm report, Apr 5, 6:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 N LOCUST GROVE 36.24N 95.17W
04/05/2005 0.88 INCH MAYES OK EMERGENCY MNGR
&&
PBSLocal storm report, Apr 5, 6:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 NE WAGONER 36.03N 95.28W
04/05/2005 1.00 INCH WAGONER OK EMERGENCY MNGR
&&
RDULocal storm report, Apr 5, 6:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST KINTA 35.12N 95.24W
04/05/2005 80 MPH HASKELL OK EMERGENCY MNGR
OUT BUILDINGS DAMAGED IN KINTA AREA
0620 PM HAIL 3 NW KINTA 35.15N 95.28W
04/05/2005 1.75 INCH HASKELL OK EMERGENCY MNGR
&&
SFPSpecial weather statement, Apr 5, 6:52 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT TUE APR 5 2005
OKZ058-060045-
OTTAWA OK-
652 PM CDT TUE APR 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 652 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF FAIRLAND...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.
A LARGE PORTION OF OTTAWA COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 745 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Apr 5, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 54 min |
| Apr 5, 2:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Apr 5, 3:04 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 5, 3:16 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| Apr 5, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 70 min |
| Apr 5, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 67 min |
| Apr 5, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 64 min |
| Apr 5, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 54 min |
| Apr 5, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 64 min |
| Apr 5, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 91 min |
| Apr 5, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 69 min |
| Apr 5, 4:22 PM CDT | Tornado Warning | TSA | Washington | 38 min |
| Apr 5, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 90 min |
| Apr 5, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 89 min |
| Apr 5, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 91 min |
| Apr 5, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Washington | 64 min |
| Apr 5, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 47 min |
| Apr 5, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 84 min |
| Apr 5, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 48 min |
| Apr 5, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 92 min |
| Apr 5, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 117 min |
| Apr 5, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 65 min |
| Apr 5, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
| Apr 5, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 88 min |
| Apr 5, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 83 min |
| Apr 5, 6:05 PM CDT | Tornado Warning | TSA | Pushmataha | 55 min |
| Apr 5, 6:10 PM CDT | Tornado Warning | TSA | Haskell | 50 min |
| Apr 5, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 83 min |
| Apr 5, 6:27 PM CDT | Tornado Warning | TSA | Choctaw | 66 min |
| Apr 5, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 47 min |
| Apr 5, 6:48 PM CDT | Tornado Warning | TSA | Sequoyah | 57 min |
| Apr 5, 6:51 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 54 min |
| Apr 5, 6:57 PM CDT | Tornado Warning | TSA | Haskell | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.